1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Can You Come for a Visit? My ME/CFS Says No
My daughter and son-in-law just had a baby last week. We are thrilled. But we won't be able to see the baby or hold her any time soon. We won't be able to take over little gifts or help out with housework or babysitting.
Discuss the article on the Forums.

Amoxicillin & reactivated EBV/ADVICE NEEDED!!!

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by FernRhizome, May 7, 2010.

  1. FernRhizome

    FernRhizome Senior Member

    Messages:
    412
    Likes:
    0
    My doctor prescribed Amoxicillin, a pennicillin type antibiotic for a bacterial infection I am struggling with. I just read the info sheet that comes with it and it mentions that you should tell your doctor your medical history especially tell them if you've had infectious mononucleosis.

    Why would a past history of mono matter when taking an antibiotic 25 years later?

    I also have reactived EBV levels. Does this mean I can't take Amoxicillin? Could it cause a relapse? I thought Amoxicillin was quite common and so is EBV.

    I was supposed to start it today. Would love any info from someone who knows about this ASAP. Many thanks. ~Fern
  2. FernRhizome

    FernRhizome Senior Member

    Messages:
    412
    Likes:
    0
    I called my pharmacist and he said if one has had mono there is a 58% greater chance of developing an allergic rash to amoxicillin. I have to try an antibiotic, however, and this is the only one my doc is willing to try me on right now. I am trying a low dose. Anyone else with activated EBV taking amoxicillin?
  3. Timaca

    Timaca Senior Member

    Messages:
    420
    Likes:
    74
    My limited understanding is that if someone has a current EBV infection (acute---I don't know about chronic), and if they take amoxicillin, they may end up getting a rash. My son had a prolonged fever, he was given amoxicillin, in case there was a bacterial component to his illness. The next day he had full body hives, that were very itchy. He went back to the doctor, and they thought it was an allergic reaction to the amoxicillin, and not a rash due to EBV/amoxicillin combination. They did a monospot test which checks for EBV. It was negative. Because the rash was also itchy, they felt my son had had an allergic reaction to amoxicillin and did not have EBV. Apparently if you have EBV (acute) and are given amoxicillin you can end up with a rash (non-itchy).

    You can always call your doctor and ask for his advice before taking the medicine. That would be your best best in getting your questions answered.

    You can read about the rash under "physical" in this article: http://emedicine.medscape.com/article/963894-overview

    This talks about the rash too: http://en.wikipedia.org/wiki/Infectious_mononucleosis

    Best, Timaca

See more popular forum discussions.

Share This Page